MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER® ACD SOLUTION A BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER® ACD SOLUTION A BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE
Catalog Number 364606
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/23/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that prior to use with the bd vacutainer® acd solution a blood collection tubes, an unspecified number of tubes had foreign matter on the stopper, on the outside of the tube, and/or on the inside of the tube.There was no report of patient impact.
 
Additional Manufacturer Narrative
H6.Investigation summary: bd received five (5) samples and fourteen (14) photos for investigation.The photos were reviewed and the customer¿s indicated failure mode for foreign matter (fm) on the stopper and tube was observed.Additionally, the customer samples were evaluated by visual examination and the indicated failure mode for fm on the stopper and tube with the incident lot was observed.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.This complaint has been confirmed for the indicated failure mode, foreign matter.Bd was not able to identify a root cause for the indicated failure mode.However, there has been increased awareness for cleanliness and reduction of fm in the plant.Several projects are in place that will help reduce the potential of introducing fm into tubes.A team has also been established that¿s focus is fm awareness and reduction.Complaints received for this device and reported condition will continue to be tracked and trended.Our business team regularly reviews the collected data for identification of emerging trends.
 
Additional Manufacturer Narrative
The following fields were updated: d9.Device available for evaluation? yes.Returned to manufacturer on: 10-apr-2024.Investigation summary.Bd received five (5) samples and fourteen (14) photos for investigation.Visual examination of the samples and photos was performed and revealed foreign matter (fm) on the stopper and the tube.Additionally, the customer samples were evaluated by fourier transform infrared spectroscopy (ftir) testing.The unidentified matter(um) embedded in the rubber stopper sample is consistent with the rubber itself indicating it is discolored stopper rubber material.The um on the glass surface is consistent with stopper lubricant.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.This complaint has been confirmed for the indicated failure mode, foreign matter.Bd was not able to identify an exact root cause for the indicated failure mode.However, there has been increased awareness for cleanliness and reduction of fm in the plant.Several projects are in place that will help reduce the potential of introducing fm into tubes.A team has also been established that¿s focus is fm awareness and reduction.Complaints received for this device and reported condition will continue to be tracked and trended.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description

Brand Name
BD VACUTAINER® ACD SOLUTION A BLOOD COLLECTION TUBES
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
Manufacturer (Section G)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
Manufacturer Contact
jo doyka
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key19163065
Report Number1917413-2024-00340
Device Sequence Number17972878
Product Code JKA
UDI-Device Identifier30382903646068
UDI-Public(01)30382903646068
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
BK210649
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date12/31/2025
Device Catalogue Number364606
Device Lot Number3352625
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/10/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/25/2024
Supplement Date Received by Manufacturer06/05/2024
Initial Report FDA Received Date04/23/2024
Supplement Report FDA Received Date07/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown